Alert archive / Arkansas / Flash Flood Watches in 2021
Flash Flood Watch 6, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood watch at Jun 9, 2021, 12:55 PM CDT for 4 parishes in Louisiana; 9 counties in Arkansas; McCurtain County, Oklahoma. It took effect at Jun 9, 2021, 3:00 PM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2021, 12:55 PM CDT (17:55 UTC)
- In effect from
- Jun 9, 2021, 3:00 PM CDT
- Expired
- Jun 10, 2021, 9:42 AM CDT
- In force
- 19 hr
- Issued by
- NWS Shreveport, LA
- Flood severity
- None
Counties Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Claiborne Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA, McCurtain County, OK
The radar
The Shreveport radar (KSHV), 108 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2261 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753 WGUS64 KSHV 091755 FFASHV URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Shreveport LA 1255 PM CDT Wed Jun 9 2021 ARZ050-051-059>061-070>073-LAZ004>006-014-OKZ077-100200- /O.NEW.KSHV.FF.A.0006.210609T2000Z-210610T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Claiborne-Lincoln-Union-Ouachita-McCurtain- Including the cities of Homer, Nashville, Texarkana, Ruston, De Queen, Magnolia, Ashdown, Farmerville, Lewisville, El Dorado, Bradley, Prescott, Stamps, Mineral Springs, Broken Bow, Monroe, Haynesville, Dierks, Idabel, Hope, and Bernice 1255 PM CDT Wed Jun 9 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... The National Weather Service in Shreveport has issued a * Flash Flood Watch for portions of Arkansas...Louisiana and southeast Oklahoma, including the following areas, in Arkansas, Columbia, Hempstead, Howard, Lafayette, Little River, Miller, Nevada, Sevier and Union. In Louisiana, Claiborne, Lincoln, Ouachita and Union. In southeast Oklahoma, McCurtain. * Through Thursday afternoon * Rainfall totals of 1 to 3 inches, with isolated higher amounts possible. * Flooding may occur in urban and poor drainage areas. Heavy rainfall may also cause flooding of creeks, streams, and rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 05
3 follow-up statements
475 WGUS64 KSHV 100249 FFASHV Flood Watch National Weather Service Shreveport LA 949 PM CDT Wed Jun 9 2021 ARZ050-051-059>061-070>073-LAZ004>006-014-OKZ077-101800- /O.CON.KSHV.FF.A.0006.000000T0000Z-210610T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Claiborne-Lincoln-Union-Ouachita-McCurtain- Including the cities of Homer, Nashville, Texarkana, Ruston, De Queen, Magnolia, Ashdown, Farmerville, Lewisville, El Dorado, Bradley, Prescott, Stamps, Mineral Springs, Broken Bow, Monroe, Haynesville, Dierks, Idabel, Hope, and Bernice 949 PM CDT Wed Jun 9 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... The Flash Flood Watch continues for * Portions of Arkansas...Louisiana and southeast Oklahoma, including the following areas, in Arkansas, Columbia, Hempstead, Howard, Lafayette, Little River, Miller, Nevada, Sevier and Union. In Louisiana, Claiborne, Lincoln, Ouachita and Union. In southeast Oklahoma, McCurtain. * Through Thursday afternoon * Rainfall totals of 1 to 3 inches, with isolated higher amounts possible. * Flooding may occur in urban and poor drainage areas. Heavy rainfall may also cause flooding of creeks, streams, and rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 09
177 WGUS64 KSHV 100750 FFASHV Flood Watch National Weather Service Shreveport LA 250 AM CDT Thu Jun 10 2021 ARZ050-051-059-060-070-071-OKZ077-100900- /O.CAN.KSHV.FF.A.0006.000000T0000Z-210610T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sevier-Howard-Little River-Hempstead-Miller-Lafayette-McCurtain- Including the cities of Nashville, Texarkana, Broken Bow, De Queen, Ashdown, Lewisville, Bradley, Stamps, Mineral Springs, Dierks, Hope, and Idabel 250 AM CDT Thu Jun 10 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of southwest Arkansas and southeast Oklahoma, including the following areas, in southwest Arkansas, Hempstead, Howard, Lafayette, Little River, Miller and Sevier. In southeast Oklahoma, McCurtain has been cancelled. Flooding is no longer expected to pose a threat. $$ ARZ061-072-073-LAZ004>006-014-101600- /O.CON.KSHV.FF.A.0006.000000T0000Z-210610T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Nevada-Columbia-Union-Claiborne-Lincoln-Union-Ouachita- Including the cities of Homer, Ruston, Magnolia, Haynesville, Farmerville, El Dorado, Prescott, Monroe, and Bernice 250 AM CDT Thu Jun 10 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... The Flash Flood Watch continues for * Portions of Arkansas and Louisiana, including the following areas, in Arkansas, Columbia, Nevada and Union. In Louisiana, Claiborne, Lincoln, Ouachita and Union. * Until 1 PM CDT this afternoon * A few storms capable of producing heavy rainfall in a short period of time may lead to flash flooding. * Flooding may occur in urban and poor drainage areas. Heavy rainfall may also cause flooding of creeks, streams, and rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
443 WGUS64 KSHV 101442 FFASHV Flood Watch National Weather Service Shreveport LA 942 AM CDT Thu Jun 10 2021 ARZ061-072-073-LAZ004>006-014-101545- /O.CAN.KSHV.FF.A.0006.000000T0000Z-210610T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Nevada-Columbia-Union-Claiborne-Lincoln-Union-Ouachita- Including the cities of Homer, Ruston, Magnolia, Haynesville, Farmerville, El Dorado, Prescott, Monroe, and Bernice 942 AM CDT Thu Jun 10 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of Arkansas and Louisiana, including the following areas, in Arkansas, Columbia, Nevada and Union. In Louisiana, Claiborne, Lincoln, Ouachita and Union has been cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ 15
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Jun 9, 12:24 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 9, 12:24 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1224 PM CDT Wed Jun 9 2021 .AVIATION... Upper-level ridge to maintain mainly dry conditions across most terminal sites through the forecast period ending 10/18Z. However, could see convection across MLU/ELD terminals sites through the overnight hours. Low-level moisture in place will support MVFR ceilings possible across all terminal sites near daybreak. Otherwise, southwest winds 10 to 15 knots today to become south at 5 to 10 knots tonight, becoming southwest at 10 to 15 knots again on Thursday. /05/ && .PREV DISCUSSION... /issued 1027 AM CDT Wed Jun 9 2021/ UPDATE... Upper-ridge across Mexico extending northeast into Texas will place much of East Texas along the eastern periphery of the ridge while the remainder of the ArkLaTex remain under the influence of a an upper-trough centered across Mississippi and Alabama. Scattered diurnally driven showers and thunderstorms expected this afternoon across Arkansas and Louisiana with lesser amounts across east Texas where the influence of the upper-ridge will prevail. Otherwise, afternoon high temperatures will average around 90 degrees across the region. Current forecast is on track at this time./05/ PREV DISCUSSION... /issued 654 AM CDT Wed Jun 9 2021/ UPDATE.../This Morning/ As discussed earlier, the Flash Flood Watch will expire at 7 AM this morning. Models continue to indicate that any flash flooding threat will be isold and mainly confined to areas that have not seen as much rainfall in previous days. /12/ PREV DISCUSSION... /issued 637 AM CDT Wed Jun 9 2021/ AVIATION... MVFR/IFR cigs/vsbys will gradually improve through the late morning hours, bcmg VFR by midday. Convection may develop this morning across SW AR and spread swd, so have included VCTS at KELD/KMLU/KTXK, and will handle any tstms with AMD as necessary. Can't rule out convection elsewhere, but isold coverage will preclude mention in any other TAFs attm. Much of the convection will diminish with the loss of daytime heating this evening, with VFR conditions continuing until just before the end of the pd./12/ PREV DISCUSSION... /issued 410 AM CDT Wed Jun 9 2021/ SHORT TERM.../Today through Thursday/ Stagnant upper level pattern continues to shift, as the upper ridge builds newd from W TX and the persistent upper low drifts newd. This should result in much less coverage of convection today as opposed to previous days, as the upper ridge increases its influence upon our region. Convection should remain mainly confined to our nrn and ern areas, where nwly flow still has some influence. Deterministic models not indicating much in the way of QPF for these areas, but a few of the hi-res CAMs are showing some more vigorous convection developing later this morning across S Central AR and movg swd into N Central LA. Have maintained high chance PoPs over these areas accordingly. There is a non-zero threat for flash flooding if some storms develop and train, but the risk for this does seem to be confined to more of S Central AR, where rain amounts over the last few days have been sporadic. In light of this, planning to allow the ongoing FF Watch to expire at 7 am this morning. Also, as the previous couple of days have shown, an isold severe threat can't be ruled out for today. However, there are no indications of any type of organized severe event unfolding. Convection should die off with the loss of daytime heating, except for our far nern areas. Have maintained chance PoPs across these areas both for tonight and Thursday, as they remain on the nern fringes of the upper ridge, subject to passing impulses. Model output keeps much of the QPF just to our ne, which seems to fit the maintenance of lower PoPs. As for temps this pd, expecting to see a gradual warming trend as the ridge gains influence. NBM numbers look reasonable, although they have been a bit warm during the overnight hours. Have trimmed them back by a degree or two for tonight accordingly. /12/ LONG TERM.../Thursday Night through Tuesday Night/ Thursday night into Friday, upper ridging will hold firm across the Southern Plains and expand eastward into portions of the Lower Mississippi River Valley. This will put our entire region under the ridge, resulting in mostly dry conditions areawide. An uptick in afternoon temperatures is likely, with highs getting at least into the lower 90s. However by the weekend, the ridge will retrograde a bit westward. This will result in the region transitioning to a northerly flow aloft. A few weak disturbances will move along flow, bringing some slight rain chances back into our northern and eastern zones as early as Saturday afternoon. By Sunday, the flow will bring a weak cool front into the region, returning widespread chance POPs. By early next week, the region will remain in northerly flow, as the ridge continues to retrograde. Models continue to suggest that several disturbances and thunderstorm complexes will move into the region along the flow, keeping rain chances in the forecast. With rain and cloud cover, along with the passage of the cool front over the weekend into early next week, expect a slight cool down in afternoon temperatures. Beyond Tuesday, long range models are hinting at something tropical brewing across the southern Gulf of Mexico/Bay of Campeche and moving north and west towards the Upper Texas Coast by late next week. This again bears watching considering the recent amount of rainfall across the region. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 91 74 92 / 10 10 0 0 MLU 73 90 74 92 / 30 20 10 10 DEQ 72 90 72 92 / 20 20 0 10 TXK 73 90 75 93 / 20 20 0 10 ELD 72 90 72 91 / 40 30 10 10 TYR 74 91 74 92 / 0 0 0 0 GGG 73 90 73 93 / 10 0 0 0 LFK 73 92 73 93 / 10 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/12/20
Hazardous weather outlook, Jun 9, 12:37 PM CDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1237 PM CDT Wed Jun 9 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101745- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1237 PM CDT Wed Jun 9 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... The potential for isolated to scattered showers and thunderstorms will continue this afternoon, with the best chances across areas east of the Interstate 49 corridor of Louisiana and Southwest Arkansas. Brief heavy rainfall will be possible with these storms leading to additional localized flash flooding. Due to recent rainfall, the greatest concern for flooding will be across portions of Southwest Arkansas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Much drier conditions are expected for the remainder of the week as upper ridging builds into the region from the west. The ridge will start retrograde by the weekend, and widespread rain chances will return through early next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon.
In the hours before
Local storm report, Jun 9, 10:39 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1039 AM CDT WED JUN 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 6 S SHREVEPORT 32.39N 93.78W
06/07/2021 CADDO LA TRAINED SPOTTER
DAMAGE TO SEVERAL HOMES RESULTING FROM
NUMEROUS FALLEN TREES, INCLUDING OAK AND
APPROX 80 FT PINE.
&&
SPThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:41 PM CDT | Special Weather Statement | SHV | Ouachita | 49 min |
| Jun 9, 4:23 PM CDT | Flash Flood Warning | SHV | Ouachita | 3 hr |
| Jun 9, 6:02 PM CDT | Special Weather Statement | SHV | Caldwell | 43 min |
Nearby
Flash Flood Watches in Arkansas, 2021Flash Flood Watches in Louisiana, 2021Flash Flood Watches in Oklahoma, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.